Results 1 to 7 of 7

Thread: Venlafaxine, PMS and headaches/zaps

  1. #1

    Venlafaxine, PMS and headaches/zaps

    Hi everyone, I havenít been on here for a while. I was prescribed Ven 3 years ago and mostly Iíve been great. The problem I have had over the last few months though is that a week before my period I keep getting that horrible muggy, zappy feeling In my head as if Iíve missed a dose. I never do, I take them at the same time every day religiously. Iíve also been getting headaches at this time, that could just be due to hormones though. I just wanted to know if anyone else had a similar issue really?

    Thank you,
    Helen.

  2. #2
    Join Date
    Jan 2017
    Posts
    2,417

    Re: Venlafaxine, PMS and headaches/zaps

    Quote Originally Posted by Helenmelon View Post
    a week before my period I keep getting that horrible muggy, zappy feeling In my head as if Iíve missed a dose. I never do, I take them at the same time every day religiously.
    Curious. Hormone changes in menstruation can reduce the effectiveness of serotonergic ADs, but it doesn't usually trigger the zaps, Helen. Do they occur at any time, or are they happening at around the same time each day? How much venlafaxine do you take and when?

    Iíve also been getting headaches at this time, that could just be due to hormones though.
    It is most probably the hormones, but serotonin is involved in regulating blood vessel tone, constriction and dilation, and ADs can sometimes affect this triggering headaches. It mostly occurs when first taking the meds, but can occasionally happen at other times so venlafaxine can't be ruled out.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3

    Re: Venlafaxine, PMS and headaches/zaps

    Hi thanks for replying. What you said is kind of what I thought was happening.

    Iím pretty sure if I tell my GP he will say itís psychosomatic!

    I take 225mg. 150 in the morning and 75 at teatime. The head zaps are mostly late afternoon. I take a split dose because when I tried taking the whole 225 at once Iíd get head zaps after about 14-15 hours later. The GP said he thinks I must metabolise them quicker than the average person. 🙄

  4. #4
    Join Date
    Jan 2017
    Posts
    2,417

    Re: Venlafaxine, PMS and headaches/zaps

    Quote Originally Posted by Helenmelon View Post
    I take 225mg. 150 in the morning and 75 at teatime. The head zaps are mostly late afternoon. I take a split dose because when I tried taking the whole 225 at once Iíd get head zaps after about 14-15 hours later. The GP said he thinks I must metabolise them quicker than the average person.
    Are you taking immediate-release, or extended release capsules/tablets, Helen?
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  5. #5
    Join Date
    Nov 2009
    Posts
    5,945

    Re: Venlafaxine, PMS and headaches/zaps

    This is a really interesting dicussion, I am on a low dose of immediate release venlafaxine and have been for many years - on it in total for 21 years (used to be a high dose)! I have noticed recently, I am in late perimenopause, that I have times when I get the 'you've missed a dose' head zaps, and have been unable to work out why this is happening. I will follow this thread with interest.

  6. #6

    Re: Venlafaxine, PMS and headaches/zaps

    Panic down under, Iím on extended release but they donít last 24 hours hence why I have to split.

    Carys, Iím 45 and experiencing irregular periods worsened pms etc so I assume Iím perimenopausal too!

  7. #7
    Join Date
    Jan 2017
    Posts
    2,417

    Re: Venlafaxine, PMS and headaches/zaps

    Quote Originally Posted by Helenmelon View Post
    Panic down under, Iím on extended release but they donít last 24 hours hence why I have to split.
    I think you need to talk to your GP about your symptoms to check for and rule out any other potential causes. There probably won't be anything beyond perimenopause, but one of the dangers with psych disorders is odd symptoms are often dismissed as just being the disorder and/or the meds and not followed up. The GP may also suggest ways of reducing the impact of hormone fluctuations on the disorder/AD. Failing that maybe up the dose by 25mg taken at noon for the duration.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Stopped Venlafaxine and due to start Citalopram! Currently having brain zaps!!
    By Charlj90 in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 5
    Last Post: 19-08-15, 15:56
  2. ongoing headaches following stopping venlafaxine
    By deedee6270 in forum Effexor / Venlafaxine
    Replies: 2
    Last Post: 03-04-12, 16:51
  3. Venlafaxine withdrawal-mega headaches???
    By deedee6270 in forum Effexor / Venlafaxine
    Replies: 3
    Last Post: 22-02-12, 19:14
  4. Headaches on venlafaxine
    By juanna in forum Effexor / Venlafaxine
    Replies: 3
    Last Post: 15-10-11, 10:27
  5. What are headaches zaps?
    By sandy40 in forum Health Anxiety
    Replies: 6
    Last Post: 17-07-11, 22:43

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •